Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 22, 2008, 2:28 PM EDT for Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 22, 2008, 3:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:46 PM EDT | TSTM WND DMG | Erving, MA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 221828
SVRBOX
MAC011-027-NHC005-221915-
/O.NEW.KBOX.SV.W.0052.080622T1828Z-080622T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
228 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 315 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORANGE...OR 14 MILES EAST OF GREENFIELD...AND MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROYALSTON BY 235 PM EDT...
RICHMOND BY 240 PM EDT...
FITZWILLIAM BY 245 PM EDT...
LAT...LON 4280 7236 4280 7201 4242 7236 4242 7249
4243 7250 4243 7256 4242 7257 4241 7268
TIME...MOT...LOC 1828Z 207DEG 35KT 4265 7228
$$
MLE1 follow-up statement
000
WWUS51 KBOX 221910
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT SUN JUN 22 2008
MAC011-027-NHC005-221920-
/O.EXP.KBOX.SV.W.0052.000000T0000Z-080622T1915Z/
CHESHIRE NH-WORCESTER MA-FRANKLIN MA-
310 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN...
NORTHWESTERN WORCESTER AND SOUTHEASTERN CHESHIRE COUNTIES WILL EXPIRE
AT 315 PM EDT...
LAT...LON 4280 7236 4280 7201 4242 7236 4242 7249
4243 7250 4243 7256 4242 7257 4241 7268
TIME...MOT...LOC 1910Z 207DEG 35KT 4301 7203
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:35 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 22, 10:35 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1035 AM EDT SUN JUN 22 2008 .SYNOPSIS... A SLOW-MOVING FRONTAL SYSTEM WILL MOVE CLOSER TO OUR REGION TODAY... AND LINGER IN OUR VICINITY THROUGH TUESDAY. HIGH PRESSURE SHOULD BRIEFLY PROVIDE DRIER AND WARMER CONDITIONS WEDNESDAY. ANOTHER SLOW MOVING COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR WEATHER UNSETTLED TOWARD THE END OF THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LINE OF SHOWERS/TSTMS ASSOCD WITH A WEAK SFC TROF MOVING ACROSS EASTERN NYS WHILE A SECOND AREA ASSOCD WITH MODEST LOW LEVEL JET MOVING NORTHWARD OVER THE OCEAN SOUTH OF THE COAST. SFC BOUNDARY IS FCST TO REMAIN WEST OF SNE TODAY AND BASED ON LOW LEVEL THETA-E RIDGE AXIS...MAIN ACTION THIS AFTERNOON SHOULD BE IN THE INTERIOR WEST OF LWM-IJD. HOWEVER...CURRENT MESOANALYSIS SHOWS UP TO 2000 J/KG MLCAPE ALONG THE COAST SO ACTIVITY OVER THE OCEAN SHOULD HOLD TOGETHER AS IT APPROACHES THE COAST. MODIFIED BDL SOUNDING FOR 80/65 YIELDS MLCAPES OF 1500-2000 J/KG. MID LEVEL WIND FIELD IS NOT THAT IMPRESSIVE AND 0-6KM BULK SHEAR IS WEAK AT LESS THAN 30 KTS. SO WE DO NOT EXPECT ORGANIZED SEVERE...BUT WITH DEWPOINTS CLIMBING INTO MID 60S AND DECENT CAPES...A FEW STORMS COULD APPROACH SEVERE THRESHOLDS. LOCALLY HEAVY RAINFALL ALSO A CONCERN. NO CHANGES TO POPS AND WE CONTINUED ENHANCED WORDING IN THE INTERIOR. MAX TEMPS UPPER 70S TO LOWER 80S...COOLER NW HIGHER TERRAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS AREA TONIGHT AHEAD OF AN APPROACHING COLD FRONT. MOST OF THE ACTIVITY SHOULD BE DURING THE EARLY EVENING HOURS DUE TO THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL REDEVELOP ACROSS MUCH OF THE REGION AND IT WILL BE HUMID. MONDAY...THE COLD FRONT WILL CONTINUE TO ADVANCE EAST FROM NEW YORK STATE. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON MAINLY DUE TO DAYTIME HEATING AND INCREASING LOW LEVEL INSTABILITY. IN ADDITION TEMPERATURES ALOFT BEGIN TO COOL ACROSS WESTERN NEW ENGLAND WHICH WILL ENHANCE INSTABILITY. ALSO NOTED MID LEVEL LAPSE RATES BEGIN TO STEEPEN TOWARDS EVENING ACROSS THE WEST. WILL CONTINUE TO MONITOR THE POTENTIAL FOR SEVERE THUNDERSTORMS ONCE AGAIN. THE STORMS PREDICTION CENTER HAS PLACED PORTIONS OF WESTERN NEW ENGLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WILL HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE 22/00Z MODELS ARE IN DECENT AGREEMENT...SO DID NOT DEVIATE MUCH FROM THEIR CONSENSUS. UPPER LEVEL FLOW TRANSITIONS FROM OUR STAGNANT PATTERN OF THE PAST FEW DAYS...TO A MORE ZONAL FLOW BY MIDWEEK. THUS...DO NOT HAVE GREAT CONFIDENCE IN THE TIMING DETAILS AFTER WEDNESDAY. ECMWF IS A BIT MORE AMPLIFIED...HENCE LESS PROGRESSIVE THAN THE GFS AND GGEM. SO LEANED MORE TOWARD THE GFS FOR THIS UPDATE. A LARGE HIGH PRESSURE OVER THE NORTH ATLANTIC WILL HELP TO SLOW DOWN A COLD FRONT TRYING TO MOVE EAST. A WEAK SURFACE WAVE MOVING NORTH FROM THE MID ATLANTIC STATES WILL ALSO HELP IN THIS REGARD. CURRENTLY THINKING THIS FRONT WILL NOT PUSH OFF THE COAST UNTIL TUESDAY...SO KEPT A CHANCE OF RAINFALL THROUGH THEN. A HIGH PRESSURE MOVES EAST FROM THE OHIO VALLEY TUESDAY NIGHT INTO WEDNESDAY...BUT SHOULD NOT LINGER LONG BEFORE HEADING TOWARD THE SOUTHEAST U.S. COAST. ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW ENGLAND LATE THURSDAY INTO THIS WEEKEND. WHILE THE TIMING IS STILL VERY UNCERTAIN...THINKING THERE WILL BE AT LEAST A CHANCE OF SHOWERS FROM TIME TO TIME THURSDAY INTO SATURDAY. LATEST GFS MOS GUIDANCE TEMPERATURES LOOKED VERY REASONABLE...SO USED THEM TO TREND PREVIOUS FORECAST. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... TODAY...VFR/MVFR CEILINGS AND VSBYS IN HAZE...SHOWERS AND SCATTERED TSTMS ESPECIALLY WESTERN TERMINALS. TSRA MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. TONIGHT...MVFR IN LEFTOVER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY DURING THE EVENING. LOW CLOUDS...FOG PATCHES REDEVELOP. AREAS OF IFR CEILINGS REDEVELOPING ACROSS THE SOUTHERN TERMINALS DURING THE EVENING...THEN NORTHERN TERMINALS AFTER MIDNIGHT. MONDAY...MORNING IFR CONDITIONS IMPROVE TO MVFR AWAY FROM THE SOUTH COAST. SCT SHRA AND TSRA REDEVELOP DURING THE AFTERNOON ESPECIALLY WESTERN TERMINALS. TSRA MAY BE SEVERE. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MONDAY NIGHT INTO TUESDAY...MVFR CONDITIONS PROBABLE IN SCATTERED SHOWERS AND TSTMS....VFR ELSEWHERE. TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY. THURSDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING SHOWERS. && .MARINE... TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA SEAS WERE UNDERCUT SLIGHTLY GIVEN THE INVERSION. MONDAY...A SMALL CRAFT ADVISORY COULD BE NECESSARY DUE TO INCREASING SOUTH SWELL APPROACHING 5 FT ALONG THE SOUTH COAST. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE OUTER SOUTH COASTAL WATERS SOMETIME MONDAY NIGHT INTO TUESDAY... AND LINGER INTO THURSDAY. OTHERWISE...RELATIVELY TRANQUIL BOATING CONDITIONS /AS FAR AS WINDS AND SEAS GO/ ARE EXPECTED DURING THIS PERIOD. HOWEVER...THERE WILL PROBABLY BE QUITE A BIT OF SHOWER AND THUNDERSTORM ACTIVITY AROUND MONDAY NIGHT THROUGH EARLY TUESDAY. && .HYDROLOGY... QPF AMOUNTS THROUGH EARLY MONDAY EXPECTED TO RANGE FROM 0.25 TO 0.75 INCH...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS. MAIN CONCERN WILL BE FOR SOME URBAN AND POOR DRAINAGE FLOODING GIVEN LOCALLY HEAVY DOWNPOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK NEAR TERM...KJC SHORT TERM...STRAUSS LONG TERM...BELK AVIATION...BELK/STRAUSS MARINE...BELK/STRAUSS HYDROLOGY...STRAUSS
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 518 AM EDT SUN JUN 22 2008 CTZ002>004-MAZ002>005-008>013-017-026-NHZ011-012-015-RIZ001>004-006- 230930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- 518 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL AND WESTERN MASSACHUSETTS...EASTERN MASSACHUSETTS WEST OF I-95... SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND WEST OF NARRAGANSETT BAY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR LATER TODAY INTO TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND OR LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN SOME URBAN AND POOR DRAINAGE FLOODING. LIGHTNING IS ALSO A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO TUESDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS WELL... ESPECIALLY MONDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ006-007-014>016-018>024-RIZ005-007-008-230930- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI- 518 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS EAST OF I-95...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS... RHODE ISLAND EAST OF NARRAGANSETT BAY AND BLOCK ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR LATER TODAY INTO TONIGHT. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN SOME URBAN AND POOR DRAINAGE FLOODING. LIGHTNING IS A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-254-255-230930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 518 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY INTO TONIGHT. LIGHTNING IS A RISK WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 22, 1:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 124 PM EDT SUN JUN 22 2008 MAZ004>006-012-014-026-NHZ011-012-015-221830- CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- 124 PM EDT SUN JUN 22 2008 AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM WESTON TO 3 MILES SOUTH OF OAKHAM...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WALTHAM TO 12 MILES WEST OF WORCESTER...MOVING NORTH AT 32 MPH. THUNDERSTORMS WILL BE NEAR...LINCOLN AND WALTHAM BY 130 PM EDT... BEDFORD AND STERLING BY 140 PM EDT...BILLERICA AND TEWKSBURY BY 150 PM EDT...LOWELL AND DRACUT BY 200 PM EDT...PELHAM AND NASHUA BY 210 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Local storm report, Jun 22, 1:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM LIGHTNING DEERFIELD 42.55N 72.60W
06/22/2008 FRANKLIN MA TRAINED SPOTTER
WIRES DOWN ON RIVER RD
1259 PM LIGHTNING HINGHAM 42.24N 70.89W
06/22/2008 PLYMOUTH MA TRAINED SPOTTER
WIRES DOWN ON CANTERBERRY ST
0120 PM LIGHTNING GREENFIELD 42.59N 72.60W
06/22/2008 FRANKLIN MA AMATEUR RADIO
POWER OUT AND TREES DOWN ON WISDOM WAY
&&Special weather statement, Jun 22, 1:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT SUN JUN 22 2008 MAZ005>007-221845- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA- 159 PM EDT SUN JUN 22 2008 AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTH OF NORTH READING...OR ABOUT 7 MILES SOUTHEAST OF LAWRENCE...MOVING NORTHEAST AT 39 MPH. THE THUNDERSTORM WILL BE NEAR...GEORGETOWN AND GROVELAND BY 210 PM EDT...NEWBURYPORT AND AMESBURY BY 220 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Local storm report, Jun 22, 2:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM LIGHTNING DEERFIELD 42.55N 72.60W
06/22/2008 FRANKLIN MA TRAINED SPOTTER
WIRES DOWN ON RIVER RD
1259 PM LIGHTNING HINGHAM 42.24N 70.89W
06/22/2008 PLYMOUTH MA TRAINED SPOTTER
WIRES DOWN ON CANTERBERRY ST
0120 PM LIGHTNING GREENFIELD 42.59N 72.60W
06/22/2008 FRANKLIN MA AMATEUR RADIO
POWER OUT AND TREES DOWN ON WISDOM WAY
0158 PM HAIL HOLYOKE 42.21N 72.64W
06/22/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
IN THE AREA OF RTE 5
&&Special weather statement, Jun 22, 2:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 217 PM EDT SUN JUN 22 2008 MAZ002>004-008-010-NHZ011-015-221915- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 217 PM EDT SUN JUN 22 2008 AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WILLIAMSBURG TO PELHAM...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF NORTHAMPTON TO 8 MILES EAST OF AMHERST...MOVING NORTHEAST AT 49 MPH. THUNDERSTORMS WILL BE NEAR...CONWAY...SHELBURNE...WENDELL AND ORANGE BY 230 PM EDT...DEERFIELD...GREENFIELD...BERNARDSTON AND WINCHENDON BY 240 PM EDT...NEW IPSWICH AND RINDGE BY 250 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Local storm report, Jun 22, 2:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM LIGHTNING DEERFIELD 42.55N 72.60W
06/22/2008 FRANKLIN MA TRAINED SPOTTER
WIRES DOWN ON RIVER RD
1259 PM LIGHTNING HINGHAM 42.24N 70.89W
06/22/2008 PLYMOUTH MA TRAINED SPOTTER
WIRES DOWN ON CANTERBERRY ST
0120 PM LIGHTNING GREENFIELD 42.59N 72.60W
06/22/2008 FRANKLIN MA AMATEUR RADIO
POWER OUT AND TREES DOWN ON WISDOM WAY
0146 PM LIGHTNING SWANSEA 41.75N 71.18W
06/22/2008 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON RTE 136 IN FRONT OF DUNKIN DONUTS...ROAD
CLOSED
0154 PM TSTM WND DMG LINCOLN 42.42N 71.30W
06/22/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON BEDFORD RD
0158 PM HAIL HOLYOKE 42.21N 72.64W
06/22/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
IN THE AREA OF RTE 5
0200 PM NON-TSTM WND DMG WESTFIELD 42.14N 72.76W
06/22/2008 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON GENERAL KNOX RD
0205 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
06/22/2008 HAMPSHIRE MA AMATEUR RADIO
POLE AND WIRES DOWN ON GUNN RD
0209 PM TSTM WND DMG HOLLIS 42.73N 71.58W
06/22/2008 HILLSBOROUGH NH TRAINED SPOTTER
TREES DOWN
0214 PM TSTM WND DMG GEORGETOWN 42.73N 70.98W
06/22/2008 ESSEX MA AMATEUR RADIO
TREE DOWN ON NORTH ST
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:48 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 42 min |
| Jun 22, 2:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 22, 2:53 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jun 22, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 37 min |
| Jun 22, 4:07 PM EDT | Areal Flood Advisory | BOX | Franklin | 113 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.